A statistical development of fixed odds betting rules in soccer

Milliner, I., White, P. and Webber, D. J. (2009) A statistical development of fixed odds betting rules in soccer. Journal of Gambling, Business and Economics, 3 (1). pp. 89-99. ISSN 1751-8008 Available from: http://eprints.uwe.ac.uk/15911

PDF - Published Version

Publisher's URL: http://www.ingentaconnect.com/content/ubpl/jgbe/20...


Two simple but seemingly profitable betting rules for betting on the away win in association football are developed. One rule is consistent with avoiding those games in which there is a clear favourite. The second rule is based directly on modelling bookmaker odds and assessing the residuals under the fitted model. Contrary to previous research the betting rule using the residuals suggests avoiding betting on those games where there are large discrepancies between bookmaker odds and predicted-model odds.

Item Type:Article
Uncontrolled Keywords:fixed odds betting rules, away win, bookmakers’ probabilities
Faculty/Department:Faculty of Business and Law > Department of Accounting, Economics and Finance
ID Code:15911
Deposited By: Professor D. Webber
Deposited On:03 Nov 2011 10:01
Last Modified:10 Feb 2018 18:02

Request a change to this item

Total Document Downloads in Past 12 Months

Document Downloads

Total Document Downloads

More statistics for this item...